# SDR DALA1247920949

- Difficulty date: September 4, 2012
- Submitted: September 5, 2012
- Operation: Air carrier
- Aircraft: N949DL
- Make and model: Doug MD-88
- Aircraft serial: 49880
- Aircraft time: 59,835 hours, 44,928 cycles
- System (JASC): 4990 · APU Oil System
- Part: Cap
- Condition: Leaking
- Location: Apu Oil
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: O

## Discrepancy

CABIN CREW REPORTED AN OILY ODOR WITH FAINT SMOKE IN THE CABIN SHORTLY AFTER TAKEOFF.  EVENTUALLY IT ALL DISSIPATED, BUT THEN IT REOCCURRED WHEN THE APU WAS STARTED AT THE ARRIVAL GATE.  MAINTENANCE FOUND THAT THE APU OIL CAP WAS LEAKING.  THE OIL CAP WAS REPLACED, THE APU INLET CLEANED, A DUCT BURNOUT WAS PERFORMED, AND THE COALESCER BAGS WERE REPLACED.  THE AIRCRAFT HAS RETURNED TO SERVICE.
